I woke up this morning after having a bad day yesterday. It gets so dark so early and I can't find anything that I want to do. Sleep is off and on. Nothing interests me. All I think about is where I can find more pills. I am usually so busy and together. Very social, involved and now I check in here for strength. I appreciate all of you. Your advice is focused and sound. I justify that my addiction is not as bad as others because I don't use as many pills 4-6 7.5 hydros a day and then go CT for a couple of weeks borrowing from friends on an irregular schedule. Then the reality sets in. There will never be enough. I will never feel that great high again. It just won't be the same. Never enough to satisfy my cravings. I have to listen to myself over and over. There will never be enough and it will never be the same. Back and forth. Where can I get them, there will never be enough. Have I gone mad or did I get it? Help.
Hi Red... My heart goes out to you. I see the hurt and desperation in your words. No your not going mad. It is correct we can never go back to that 1st high. Lift up your countinance and if you are physically able exercise. Get your heart rate going at 120bpm for at least 20 min. You will then release the natural endorphins that your body has quit making. Remember those wonderfull feelings as a child? Like a great Christmas morning or your first stolen Kiss? That was a great feeling that your own body produced via endorphins. You still can have that, your just going to have to take charge of your body and make it start reproducing the natural high.
I am on day 13 (can't wait to stop counting the days...) after going CT.
I have to confess, that my decision to quit was because of lack of supply...at the start. The first 4 days I scrambled in desperation trying to find more and I found a way...but by then, I started thinking, "do I REALLY want to go through the last 4 days of h*ll over again?" and "maybe I'll just hold off and see how long I can last". I actually have a full bottle in my med. cabinet (120 of them, smiling at me and calling my name) and I haven't touched it. I'm too scared to go through this ever again...
I feel pretty good right now, the pain-the WD-and all...still feel better than before. Keep your head up...and remember, not to beat yourself up over it, whatever happens. Hope you feel better soon...
I also went CT. Just ran out and had no other source. I know how you are feeling and it's normal. I felt the same way. It's a rough road, but listen to that part of your mind that says " it will never be enough". Let that thought scream out over the other ones. The first week is the worst physically, and you've got that better than half way done. Prepare for the depression that follows, trust me it will. It also takes along time (for me at least) to get back that "get up and go" that I had while taking the hydro. I still don't have it but I manage to go to work everyday and do what has to be done. Lexapro has helped somewhat. While I miss that energy, I know eventually it will come back and not with the help of that Demon, Hydro. Hang in there. You do not want to start this all over again.
Thank you to everyone. I can't imagine having 120 of them starring me in the face and being that strong. I too ran out. It's weird, I keep looking in empty bottles. I keep thinking "who can I call." What a crock. Just knowing that total strangers care about me because, of course, I have never told anyone. I have a terrible head ache and can't seem to get by that. Day 5. I was given Lexapro after the first time I tapered after my back surgery. I spent a year taking 7-10 hydros for dibilitating pain. I needed it then but still abused. The Lexapro really helped then. I was taking the minimum 10mg. and bumped it to 20mg a day (which is what she prescribed but I was breaking them in half) on Sunday when I quit the hydro so I'm hoping the horrible depression will not strike. I have degenerative disc and arthritis in my spine and knees but certainly not enough pain to warrant the amount of hydro I was taking. I take some tramadol (just the doses prescribed) and keep hearing that it is addictive but I have not found that when I ran out of that on several occasions, just forgot to refill. It's pretty mild and helps with the arthritis. Am I doing the right thing? I don't know what else to do. Thanks for your help. I am hanging on every word from you people.
Make no mistake about it --- I am nothing special --- you ARE that strong!
I've totally been there, I've actually collected my empty bottles in a shoe box before so that when I ran out, I could scrape the dust out of them in the hopes of making just one pill. Disgusting and pathetic!!!
CT does not work for everyone --- and now that I know better, it can be awfully dangerous too. Anyone who wants to quit, will, no matter what method they try --- tapering, doc supervised or not. It's totally up to you --- I hate when people push one method over another, it's not very supportive, one person's easy ride is another person's hell.
What it sounds like, is that you are doing the do-it-yourself form of tapering. Shame is so much a part of prescription addiction (we don't look, sound, or act like the A-typical drug addict) and so we often keep it a secret. In your case, if the WD gets to be too much, or you are afraid of what you are currently taking --- maybe speaking to someone who can get you on a sound detox program would help. Especially if you still have health issues.
I do too...and when you quit CT, you loose all tolerance for pain (even the minor pain that most people can deal with "no problem")...I am (as of today) 2 weeks into it and the pain from my condition is so horrific, I can barely stand or function. I think if I had been smarter about it and tapered, it might not be quite as bad as it is now (but I let my shame and fear paralyze me from asking for help)...probably not the best girl to dish out advice, but I hope maybe you can benefit from my mistake!
Either way, I am a firm believer that once we get past the WD phase...we can heal and undo the damage (what other options are there, really). Do you think you can talk to your doc about it?
You are very brave, I could never consider going CT, I have been on straight for 7 years, doctors hand me whatever I want because I have a broken back, I only had to go through the withdrawals once in 7 years and don't EVER want to feel that way, years ago I went to this doctor who had invented a detox method, they were squares like gummy bears and you put them under your tongue and you feel so wonderful, no withdrawals off in a week...this only lasted for 2 years and here I am 7 years later wanting to try again, back pain is easy compared to addiction pain. I went back to the same doctor and he told he no longer can provide this method, something about the compound not being stablized i.e. probably the FDA anyway now Im searching for help and have found NOTHING that appeals to me, hang in there and no once you get through this you can get life back, I dream about that.....
What you describes sort of sounds like suboxone. It's the drug that I'm on that saved me. I was addicted to methadone, before that lortab. And I'd tried so many times to get off CT, but just couldn't do it. So for those of you that have, you need to really give yourself the gratitude it's worth because it's very hard. I went to a Dr that gives you this medicine to get through the withdrawal process. Even though I've heard some negative and positive things from it, I still am all for it. It's better taking it than worrying about when you're going to get to the bottom of your bottle or if you'll have any left. But Red, that is awesome that you quit CT!! Just STAY STRONG. You will have so many temptations come your way...like today, I was doing an assessment on a client and she had 2 bottles of pain meds right in front of me, telling me she's allergic to codeine!! I almost fell out. But it wasn't as hard as I thought it might have been. We just have to remember where we came from and that we never want to go back there again!!